| Model Number |
1013753 |
| Medical Device Problem Codes |
Difficult or Delayed Positioning (1157); Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
| Health Effect - Clinical Codes |
Dyspnea (1816); Hemorrhage/Blood Loss/Bleeding (1888); Perforation of Vessels (2135)
| Date of Event |
05/08/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported during a cardiomemes procedure an.018 command guide wire was advanced through a non-abbott guide catheter; however, positioning of the guide wire was difficult due to anatomy.It was difficult to place the guide wire in position; therefore, the view was changed and it was able to be better visualized.After several attempts were made, the guide wire position was achieved.While loading of the cardiomemes delivery system, the guide wire was advanced a bit further, but a perforation occurred.The patient ended up coughing blood in their sputum and patient was stabilized with suction and the elevation on the wedge pillow.The patient was given oxygen and the oxygen saturation did not drop below 90%.The procedure was aborted and the patient was stabilized before leaving the cath lab.The perforation was noted to seal on its own.The patient was admitted for overnight observation.There was no adverse patient sequela and no clinically significant delay reported.No additional information was provided.
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: device code 1494 clarifier- incorrect anatomy.
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.Reportedly, the guide wire was used in a pulmonary artery procedure.It should be noted that the hi-torque command 18 instructions for use states: ¿this hi-torque guide wire is intended to facilitate the placement of balloon dilatation catheters during percutaneous transluminal angioplasty (pta), in arteries such as the femoral, popliteal, and infra-popliteal arteries.¿ it is possible that the guide wire incompatibility with the selected artery contributed to the reported difficulty to advance and subsequent difficulty during positioning; however, this cannot be confirmed.Additionally, the dispenser hoop was not flushed with saline before removing the guide wire.It should be noted that the hi-torque command 18 instructions for use states: ¿before removing the guide wire from the wire dispenser, inject normal saline into the hub end of the dispenser to thoroughly wet the complete surface of the guide wire.¿ the reported patient effect(s) of hemorrhage/ bleeding and perforation are listed in the hi-torque command 18 instructions for use as a known patient effect(s) of coronary stenting procedures.A conclusive cause for the reported difficulties and patient effect(s), and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.H6- device code 2017 clarifier: incorrect prepd9 - device available for evaluation updated from ¿yes¿ to ¿no¿.
Event or Problem Description
Subsequently, after the initial report was filed it was noted the command 18 guide wire was not flushed with heparinized saline prior to entering the patient's anatomy.No additional information was provided.